DOCUMENTA MATHEMATICA, Vol. 21 (2016), 773-808

Zur Izhakian, Manfred Knebusch, Louis Rowen

Quadratic and Symmetric Bilinear Forms on Modules with Unique Base over a Semiring

We study quadratic forms on free modules with unique base, the situation that arises in tropical algebra, and prove the analog of Witt's Cancelation Theorem. Also, the tensor product of an indecomposable bilinear module $(U, \gm)$ with an indecomposable quadratic module $(V,q) $ is indecomposable, with the exception of one case, where two indecomposable components arise.

2010 Mathematics Subject Classification: Primary 15A03, 15A09, 15A15, 16Y60; Secondary 14T05, 15A33, 20M18, 51M20

Keywords and Phrases: Semirings, (semi)modules, bilinear forms, quadratic forms, symmetric forms, orthogonal decomposition.

Full text: dvi.gz 75 k, dvi 240 k, ps.gz 346 k, pdf 384 k.